Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking lisinopril-hctz. Getting feeling of flushing in face and hoarse voice. Should I stop this medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
I was on Lisinopril-Hctz 10/12.5. Side effects were by 2pm flushing in face and hoarse voice. I stopped the RX and we are trying others. If I had stayed with the Lisinopril would the side effects eventually go away?
Posted Sat, 11 May 2013 in Medicines and Side Effects
Answered by Dr. Satyadeo Choubey 47 minutes later

Thanks for your query.

Lisinopril is a commonly prescribed anti-hypertensive. The adverse effect mentioned by you, commonly termed as angioedema, happens in <1% of patients taking this class of drug and is commonly found in asians or african asians and less commonly in whites.

Once this adverse effect develops, patient is given antihistaminics, steroids or subcutaneous epinephrine and the drug has to be permanently discontinued as its continuation may lead to recurrence of angioedema in a more severe way which may require mechanical ventilation.

So I think it's better to change to other class of medication, rather than continuing it. Here AT1 antagonists like losartan are also not preferable as the same problem can arise with them too.

I hope you have got your answer.

Best wishes,
Above answer was peer-reviewed by
Follow-up: Taking lisinopril-hctz. Getting feeling of flushing in face and hoarse voice. Should I stop this medicine? 37 minutes later
I had no swelling. Just a warm feeling in the face. Is this still called angioedema?

I likened it to a woman having a heat flash during menopause change.
Answered by Dr. Satyadeo Choubey 30 minutes later

Thanks again for follow up.

No in angioedema usually there is noticeable facial puffiness. There may be airway edema causing hoarseness, some sort of difficulty in breathing if severe. What I meant is allergic reactions are relatively rare with this drug, but if present second dose should be better avoided. If you think, it was milder one you can go for a second dose but with proper precaution and antihistaminics like pheniramine maleate in hand. If it becomes severe rush to emergency room.

You can post if you have any further query.

Best of luck,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor